CONTRIBUTORApril 26, 2021
Health officials in Israel are investigating the possible connection of a heart inflammation side effect with the Pfizer COVID-19 vaccine, Bloomberg reported Monday.
An Israeli pandemic response coordinator, Nachman Ash, explained in an interview with Radio 103FM that the government is investigating 62 incidents of heart-muscle inflammation that could be connected to Pfizer’s vaccine, according to Bloomberg.
The inflammation of the heart muscle is also known as Myocarditis, which can be triggered by a viral infection or a reaction to a drug, according to the Mayo Clinic. (RELATED: What Are The Side Effects Of The COVID-19 Vaccines?)
Israel is one of the world leaders in the COVID-19 vaccination roll-out, with 57.97% of its population fully vaccinated as of April 25, according to Our World in Data. The country is dealing with a mere 1,689 active COVID-19 cases as of the same date.
Pfizer told Reuters the company is monitoring the situation in Israel, noting that “adverse events are regularly and thoroughly reviewed, and we have not observed a higher rate of Myocarditis than what would be expected in the general population. A causal link to the vaccine has not been established.”